MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT RX KIT; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT RX KIT; DXE
Catalog Number CATRXKIT160
Medical Device Problem Codes Bent (1059); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the indigo system cat rx (catrx) was kinked approximately 135.0 cm from the hub.Conclusions: evaluation of the returned catrx revealed that it was kinked.This damage may have occurred due to forceful handling of the catrx during advancement or positioning within patient anatomy.The observed kink likely contributed to the aspiration stopping during the procedure.The non-penumbra sheath and wire mentioned in the complaint were not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the ulnar artery using an indigo system cat rx kit (kit).During the procedure, the physician advanced the indigo system cat rx aspiration catheter (catrx) into the target vessel through a non-penumbra sheath and over a non-penumbra wire.After aspiration was performed for a total of three minutes in the ulnar artery, the catrx was removed.The physician did not mention resistance during the procedure; however, aspiration stopped.While removing the catrx from the sheath, the physician noticed that it was bent.Therefore, the catrx was set aside and the procedure was successfully completed using an indigo system cat3 aspiration catheter (cat3) through the same sheath and over the same wire.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT RX KIT
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6785429
Report Number3005168196-2017-01377
Device Sequence Number1540985
Product Code DXE
UDI-Device Identifier00814548017587
UDI-Public00814548017587
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K163618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/15/2020
Device Catalogue NumberCATRXKIT160
Device Lot NumberC01117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR